• question-icon

    Suggest ways to rule out balanitis

default
Posted on Mon, 31 Jul 2017 in Skin Hair and Nails
Question: There are red discoloration blotches UNDER the skin on my penis below the head about half way around. The skin is smooth and feels normal. I don't believe this is irritation as I have not had intercourse for about 6 weeks and have not masturbated during that time frame. My wife and I only have intercourse with each other and neither one of us have ever had a STD. I did have a Mrsa infection about two years ago. It is not sensitive or cause any pain and my urinary function is normal.
Note: about 6 days ago I went to the local hospital emergency room for an infected olecranon bursa (ED) on my right elbow and started to take Bactrim DS Tablet and Mobic 15mg tablet for a 10 days starting on 7/3/17. I do have Mupirocin ointment 2% can I use this on the area.
Thanks for your help, XXXXXXX
doctor
Answered by Dr. P. T. Patil 32 minutes later
Brief Answer:
Could be due to infection of Glans Penis (Ballanitis)

Detailed Answer:
Hello
Thanks for query .
Red discoloration patches on glns penis are mostly due to infection of Glans Penis (Ballanitis)

Are you diabetic ?

Start taking antibiotic like Cefixime and anti inflammatory drug like Diclofenac twice daily along with topical antibiotic like Neosporin or Mupirocin for local application twice daily .

Ensure to wash your genitals with warm water twice daily.

Ensure to avoid sexual encounters till it heals up completely.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 22 minutes later
I am not diabetic. I am seeing my dermatologist on 7/11/17 for the bursa infection would she be familiar with infection of Glans Penis (Ballanitis) or should I see my urologist? I still have 4 days left on the Bactrim antibiotic. Can two different antibiotics be taken at the same time.
Thanks, XXXXXXX
doctor
Answered by Dr. P. T. Patil 9 minutes later
Brief Answer:
You can continue with Bactrim D.S

Detailed Answer:
hello
Thanks for follow up .

You can continue with Bactrim D S .

It is advisable to consult qualified Urologist .However your Dermatologist can also rectify and treat your problem .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10180 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Topical antibiotic

doctor1 MD

My wife has had sores on her arms and legs for about 1 year. They're not painful unless she picks at them. When she does pick at them, there's a...

doctor1 MD

Hey doctor, Recently I noticed this black spot on the right side of my throat and I was just wondering if this is something I should get checked...

doctor1 MD

I think i just got bit by a spider. A lot of white spots that look like pimples , its red and swelling.

Get personalised answers from verified doctor in minutes across 80+ specialties

162 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. P. T. Patil
  • Q - Have stomach pain, fever and loose stool. On omniprzole and ciplox. Any...

  • Q - Have had cyst removed from lips and noticed rigidness. Will it cure on...

  • Q - On medication for BP, body pain and frequent urination. Getting weakness...

  • Q - Having pain in testicle and noticed dark skin on it. What to do?

  • Q - Took medication for neurological problem and never had a desire for...

  • Q - Experiencing prolonged menstrual periods. What to do?

  • Q - Have increase frequency and urgency of urination. Any treatment?

  • Q - Why does my penis look small when not erect?

  • Q - Having on and off mouth ulcer. What is causing this and how to get rid...

  • Q - Noticed movable lump on the side of abdomen. What could it be?

backtotop2